Aa
A
A
Close
Avatar universal
Abnormal Menstruation.. Please help?
Recently, I started taking birth control again, Ortho 777.. I've taken this before when I was 16, but now I'm 20. I had no abnormal side effects. When I started taking this recently, I was put on antibiotics a week later. I know that effects your birth control effectiveness so I took it all regularly. I was also put on Loratabs for the pain. I started my period a week before my green pills which is when my period was SUPPOSE to start before I started the birth control. I have now been on my period for 10 days and even skipped my green pills from my last pack in hopes my period would end. It hasn't and has showed no signs of stopping.. I know I should see a doctor and I will if this persists, but I thought maybe I could get some advice here first. Should I stop my birth control?
Cancel
2 Answers
Page 1 of 1
Avatar universal
It may just be the antibiotics affecting things, though I've never heard of breakthrough bleeding caused by antibiotics.  Did you miss any pills?  It could cause something like this.

If you didn't, maybe it's not the right pill for you.  Our bodies are odd.  Sometimes something can work fine med-wise at one point with certain types of medications, but if we try it again down the road after stopping it, it isn't as effective.  You can talk to your doctor and see if this is a possibility for birth control as well.

And skipping the active pills probably wasn't the best way to try to stop your period (I'm assuming you went on to begin the next pack?).  =\  When I was taking it so I had one period every 3-4 months (different pill), I eventually ended up with a really bad, really long period after about a year, and my gyno said it was something normal to be experienced when taking birth control that way.

Definitely consult a doctor with what to do.  Your bleeding should stop eventually, but your doctor will know the best way to go about making it happen more quickly.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
563773 tn?1374250139
Hello,
These can be due to hormonal imbalance and the bleeding should stop in a few days. If the symptoms worsen then I would advise a gynecologist’s evaluation and getting drugs like oral contraceptives and tranexemic acid prescribed to arrest the bleeding.

I hope it helps. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
790669 tn?1465192699
Blank
Des_a_rae, and KTowne commented on Des_a_rae's status
1 hr ago
2066718 tn?1431147169
Blank
TTC2006 commented on photo
18 hrs ago
790669 tn?1465192699
Blank
Des_a_rae Just coasting along here. ... Comment
18 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Avatar f tn
Blank
old_before_my_time
134578 tn?1463413330
Blank
AnnieBrooke
OR
136956 tn?1425609872
Blank
ticked
Mississauga, ON
973741 tn?1342346373
Blank
specialmom
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
4851940 tn?1385441629
Blank
jemma116
United Kingdom
Women's Health Community Resources
Top Women's Health Answerers
Avatar f tn
Blank
old_before_my_time
134578 tn?1463413330
Blank
AnnieBrooke
OR
136956 tn?1425609872
Blank
ticked
Mississauga, ON
973741 tn?1342346373
Blank
specialmom
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
4851940 tn?1385441629
Blank
jemma116
United Kingdom